Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Oct 8, 2016, 12:09 PM EDT for Chatham County, North Carolina. It took effect at Oct 8, 2016, 9:48 PM EDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2016, 12:09 PM EDT (16:09 UTC)
- In effect from
- Oct 8, 2016, 9:48 PM EDT
- Expired
- Oct 10, 2016, 12:17 PM EDT
- In force
- 38 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 14.96 ft at Oct 9, 2016, 2:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
656
WGUS42 KRAH 081609
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
1209 PM EDT SAT OCT 8 2016
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River Near Bynum affecting Chatham County
...Three inches of rain have fallen this morning and an additional
several inches are expected this afternoon....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-090409-
/O.NEW.KRAH.FL.W.0027.161009T1100Z-161010T1617Z/
/BYNN7.1.ER.161009T1100Z.161009T1800Z.161010T0417Z.NO/
1209 PM EDT SAT OCT 8 2016
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Haw River Near Bynum.
* from Sunday morning to Monday afternoon, or until the warning is
cancelled.
* At 11:45 AM Saturday the stage was 4.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tonight and continue to rise to near 11.7 feet around mid day
tomorrow.The river will fall below flood stage Monday morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 4.1 Sat 12 PM 11.2 9.8 6.7 5.3 4.5
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$6 follow-up statements
978
WGUS82 KRAH 090151
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 PM EDT SAT OCT 8 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-091351-
/O.EXT.KRAH.FL.W.0030.161009T0148Z-161010T0934Z/
/HAWN7.1.ER.161009T0147Z.161009T1200Z.161009T2134Z.NO/
951 PM EDT SAT OCT 8 2016
The Flood Warning continues for the Haw River At Haw River.
* from this evening to late Sunday night, or until the warning is
cancelled.
* At 9:31 PM Saturday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by tonight and continue to
rise to near 22.0 feet by tomorrow morning.The river will fall
below flood stage by tomorrow afternoon.
* Impact...At 23.0 feet, Moderate flood stage. Flooding reaches the
base of the water treatment plant building.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Haw River 18 17.8 Sat 10 PM 22.0 11.6 7.1 4.7 3.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Haw River: 471.69
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-091350-
/O.EXT.KRAH.FL.W.0027.161009T0148Z-161010T2043Z/
/BYNN7.1.ER.161008T2030Z.161009T0600Z.161010T0843Z.NO/
951 PM EDT SAT OCT 8 2016
The Flood Warning continues for the Haw River Near Bynum.
* from this evening to Monday afternoon, or until the warning is
cancelled.
* At 9:31 PM Saturday the stage was 14.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 14.9 feet after midnight
tomorrow. The river will fall below flood stage Monday morning.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 14.6 Sat 10 PM 14.0 10.4 6.9 5.6 4.9
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$818
WGUS82 KRAH 090931
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EDT SUN OCT 9 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-092131-
/O.EXT.KRAH.FL.W.0030.000000T0000Z-161010T1624Z/
/HAWN7.1.ER.161009T0157Z.161009T1800Z.161010T0424Z.NO/
531 AM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River At Haw River.
* At 5:01 AM Sunday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.9 feet by this
afternoon. The river will fall below flood stage after midnight
tomorrow.
* Impact...At 20.0 feet, There is significant overflow on the right
bank opposite the water treatment plant.
* Impact...At 18.0 feet, Overflow begins on both banks at the water
treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Haw River 18 19.5 Sun 05 AM 20.6 13.2 7.4 5.0 3.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 471.69
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-092131-
/O.EXT.KRAH.FL.W.0027.000000T0000Z-161011T0224Z/
/BYNN7.1.ER.161008T2030Z.161009T0647Z.161010T1424Z.NO/
531 AM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River Near Bynum.
* At 5:16 AM Sunday the stage was 14.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow late morning.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 14.9 Sun 05 AM 14.7 11.4 7.5 5.8 5.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$
26963
WGUS82 KRAH 091346
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 AM EDT SUN OCT 9 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-100146-
/O.EXT.KRAH.FL.W.0027.000000T0000Z-161011T0112Z/
/BYNN7.1.ER.161008T2030Z.161009T0647Z.161010T1312Z.NO/
946 AM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River Near Bynum.
* At 9:31 AM Sunday the stage was 14.7 feet.
* Flood stage is 11.0 feet.
* The river crested at 15.0 feet at 0230 AM EDT this morning.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
tomorrow morning.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Haw River
Bynum 11 14.7 Sun 10 AM 11.2 7.3 5.7 4.9 4.4
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$261
WGUS82 KRAH 091849
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT SUN OCT 9 2016
...The Flood Warning continues for the following rivers in North
Carolina..
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-100649-
/O.CON.KRAH.FL.W.0027.000000T0000Z-161011T0112Z/
/BYNN7.1.ER.161008T2030Z.161009T0647Z.161010T1312Z.NO/
249 PM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River Near Bynum.
* At 2:31 PM Sunday the stage was 13.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
tomorrow late morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Haw River
Bynum 11 13.7 Sun 03 PM 11.2 7.3 5.7 4.9 4.4
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$031
WGUS82 KRAH 100210
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT SUN OCT 9 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-101410-
/O.EXT.KRAH.FL.W.0027.000000T0000Z-161010T1525Z/
/BYNN7.1.ER.161008T2030Z.161009T0647Z.161010T0325Z.NO/
1010 PM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River Near Bynum.
* At 10:00 PM Sunday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Haw River
Bynum 11 11.2 Sun 10 PM 6.9 5.8 5.0 4.4
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$300
WGUS82 KRAH 100439
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1239 AM EDT MON OCT 10 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-100509-
/O.CAN.KRAH.FL.W.0027.000000T0000Z-161010T1525Z/
/BYNN7.1.ER.161008T2030Z.161009T0647Z.161010T0236Z.NO/
1239 AM EDT MON OCT 10 2016
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 12:16 AM Monday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 10:36 PM Sunday.
* Forecast...The river will continue to fall to 6.9 feet by tomorrow
morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Haw River
Bynum 11 10.5 Mon 12 AM 9.8 6.9 5.8 5.0 4.4
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 8, 10:30 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 8, 10:30 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1030 AM EDT SAT OCT 8 2016 .SYNOPSIS... Hurricane Matthew will move slowly northeast along the Carolina coast through tonight, then track offshore to the east on Sunday. && .NEAR TERM /THROUGH SUNDAY/... As of 1030 AM Saturday... UPDATE: Portions of the wind advisory in the Sandhills and SE Coastal Plain (Scotland, Hoke, Cumberland, Sampson and Wayne counties) were upgraded to a high wind warning at 841 AM EDT this morning based on recent trends, i.e. rapid pressure falls spreading north of the NC/SC border attendant the center of Hurricane Matthew tracking NE along the South Carolina coast. As of 14Z, a ~10mb pressure gradient was noted between Raleigh (KRDU) and Laurinburg (KMEB), a distance of 70 nm. See the latest NPWRAH product for detailed information on expected wind gusts/impacts. Sustained winds of 30-40 mph with gusts up to 60 mph are largely expected to be confined to the high wind warning area. -Vincent Flash flood watch has been extended west and north to cover all of central NC, except Forsyth County in the far NW. The far NW part of the Triad, specifically the Winston- Salem/Forsyth County area, should have the lowest probability of flooding and we may leave them out. We will decide with the WPC/NWS QFP conference call at 215 AM. Most models have come even more northward and northeastward with the track of Matthew, and thus the heavy rain bands are now forecast to eventually encompass much of central NC. There is expected to be a very tight QPF gradient with possibly the NW Piedmont in the gradient instead of the NE Piedmont (as the heavier rains continue to spread west with the past few model runs). Current data (radar/satellite) included also suggests that the models more north and northeast track before the turn east tonight may verify better. The eyewall of Hurricane Matthew is now open with the northern portion of the eyewall the only portion remaining in tact. The forward motion is still 010 at 10kt with anticipation that the system will turn NE along the SC coast beginning this morning. A 1025 MB surface high pressure was centered just off the New England coast this morning, extending into our Piedmont Damming Region. There continued to be a low level boundary near the coast, with the deep easterly flow north of the storm pulling in PW's in excess of 2 inches as far north as Raleigh and 2.4 inches to near Fayetteville. The ESE flow at H85 was 40-50 KT spreading deep moisture up and over the CAD wedge. Rain and bands of heavy rain has developed/overspread all of central NC. One heavy band was almost into the Greensboro area. Although the SREF and some hi-res models suggest that the QPF of the operational GFS/EC are overdone for our region, we are not buying into that given the current data analysis. We will expand the Flash Flood Watch to be safe to include most of the region, with the far NW left out (Forsyth). QPF of 6-10 inches will still be forecast in the south and east, with 4-7 central, and 2-4 elsewhere. Locally higher totals in the south and east. Less over the NW. The Wind Advisory will remain in place through the duration of the event. Strongest gusts to 40-50 MPH in the south and east zones. Even 40 mph may down some trees given the expected saturation. Conditions will improve rather quickly when the cyclone begins the turn east later tonight and Sunday morning. Our current ending times of the Watches and advisories will remain into Sunday afternoon, and possibly we can end them more quickly if the system moves more quickly per WPC discussion. && .SHORT TERM /SUNDAY NIGHT/... As of 305 AM Saturday... Skies should be clearing or mostly clear with diminishing breezes Sunday evening and overnight. Lows in the 40s/50s. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 305 AM Saturday... Underneath shortwave ridging aloft, a strong +1030 mb sfc high will ridge down the east coast in the wake of Matthew, with associated strong cold air advection bringing Central NC its first real taste of fall, as a cool and dry airmass settles into the area for the first half of the work week. Low-level thicknesses are forecast to fall to 1340-1350 meters(20 to 30 meters below normal)both Monday and Tuesday mornings, which historically produces min temps down into the lower to mid 40s. If this happens it will be the first time many areas see sub 50 degree readings since early May 2016. Highs Monday and Tuesday in the mid 60s to lower lower 70s. Upper ridge over the region will begin to breakdown and shift east of the area by mid to late week, allowing a dry cold front to approach the area from the nw late Thursday. Airmass will undergo slow modification in advance of this front, warming back up to seasonable readings Wednesday and Thursday, with temps potentially cooling back down to below normal Friday and into the weekend. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... As of 740 AM Saturday... A large shield of moderate to heavy rain, to the N and NW of the center of Hurricane Matthew, will continue to translate NWD across central NC today, as the hurricane tracks generally parallel to the SC coast. Widespread, mainly IFR ceilings will continue through this evening, then edge EWD with a resultant lifting and scattering to MVFR or VFR from W to E tonight, as the hurricane and associated rain shield likewise move E. NELY winds will also steadily increase from S to N and peak this afternoon and early evening - highest with gusts between 40-50 kts at FAY and RWI. While the rain and sub-VFR ceilings will steadily move E and out of our area later tonight, a strong NLY wind will continue throughout the night and linger into the day Sunday, as a continental polar (cool and dry)air mass rushes into our region in the wake of Matthew. Outlook: After VFR conditions in high pressure Sun-Mon, NELY low level flow around that high may promote the occurrence of MVFR ceilings Tue-Wed, mainly at ERN TAF sites. && .HYDROLOGY... As of 1220 PM Friday... Discussion for the southern Coastal Plain, Sandhills, and southwestern Piedmont: Antecedent conditions - heavier rain today has been concentrated mainly over the southwest Piedmont and western Sandhills counties. Rainfall across this area has ranged up to nearly 1.5 inches, effectively saturating areas from Raeford west to Albemarle and Wadesboro. Only a few tenths of an inch have fallen over eastern Hoke, northern Cumberland, and southern Harnett counties, which were the areas which received 8 to 10+ inches of rain late last week. Rainfall from Matthew late tonight through Saturday night is expected to range from 6 to 10 inches over these areas, with perhaps 10+ inches over far southern Cumberland and Sampson counties. The heavier rainfall is expected during the day Saturday, and as tropical rainfall rates can exceed 2 inches per hour, flash flooding could occur quickly, especially in urban areas. Rainfall will drain quickly into local streams and into low lying areas, and travel may be hindered by extensive flooding well into Sunday. Larger rivers which could reach flood stage include the lower Cape Fear, Neuse, Black, and possibly the Tar. Of particular concern is the Little River, which runs across northern Cumberland county. Flooding is more likely on the Little river and a flood warning has been issued for the Little river at Manchester, where the river could exceed moderate flood stage as it is still high from record flooding last week. A number of dams in Hoke, Cumberland and southern Harnett county affected by the heavy rain last week also remain vulnerable due to weakened structures and high water levels. && .RAH WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM EDT Sunday for NCZ078-085-086-088- 089. Flash Flood Watch through Sunday afternoon for NCZ007>011- 022>028-038>043-073>078-083>086-088-089. Wind Advisory until 6 PM EDT Sunday for NCZ011-026>028-041>043- 073>077-083-084. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...CBL AVIATION...MWS HYDROLOGY...MLM
Hazardous weather outlook, Oct 8, 9:28 AM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 928 AM EDT SAT OCT 8 2016 NCZ011-026>028-041>043-073>077-083-084-091330- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 928 AM EDT SAT OCT 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES... POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>010-022>025-038>040-091330- PERSON-GRANVILLE-VANCE-WARREN-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM- 928 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021-091330- FORSYTH- 928 AM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ078-085-086-088-089-091330- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 928 AM EDT SAT OCT 8 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES... POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Local storm report, Oct 8, 11:58 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1158 AM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 4 NW SMITHFIELD 35.54N 78.39W
10/08/2016 JOHNSTON NC AWOS
PEAK WIND GUST OF 41 MPH MEASURED AT THE
KJNX AWOS IN SMITHFIELD AT 1130 AM EDT.
&&
VINCENTLocal storm report, Oct 8, 11:59 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1159 AM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TROPICAL STORM 2 SSE BONNIE DOONE 35.07N 78.95W
10/08/2016 CUMBERLAND NC BROADCAST MEDIA
LARGE TREE DOWN ON MORGANTON ROAD. .
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 12:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TROPICAL STORM 3 SSW MONCURE 35.58N 79.10W
10/08/2016 LEE NC AWOS
PEAK WIND GUST OF 41 MPH MEASURED AT THE
KTTA AWOS IN SANFORD AT 1125 AM EDT.
&&
VINCENTLocal storm report, Oct 8, 12:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TROPICAL STORM 3 NNE BENSON 35.42N 78.54W
10/08/2016 JOHNSTON NC PUBLIC
TREES DOWN IN ROADWAY ON TARHEEL ROAD AT NC
HWY 242.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 12:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 4 ENE HOPE MILLS 34.99N 78.88W
10/08/2016 M2.27 INCH CUMBERLAND NC OFFICIAL NWS OBS
BETWEEN 11AM AND 12PM, 2.27 INCHES OF RAIN
REPORTED AT FAYETTEVILLE REGIONAL AIRPORT.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 12:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY RAIN 4 ENE HOPE MILLS 34.99N 78.88W
10/08/2016 M7.05 INCH CUMBERLAND NC PUBLIC
TOTAL OF 7.05 INCHES OF RAIN SINCE MIDNIGHT
AT KFAY. .
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Harnett | 4 days |
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Cumberland | 6 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 3 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 7 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 12 days |
| Oct 8, 8:01 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Richmond, Scotland | 6 hr |
| Oct 8, 8:37 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 6 hr |
| Oct 8, 8:41 AM EDT | High Wind Warning | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 18 hr |
| Oct 8, 9:13 AM EDT | River Flood Warning | RAH | Anson, Stanly | 26 hr |
| Oct 8, 10:22 AM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 11:32 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 6 hr |
| Oct 8, 1:09 PM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 1:21 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Orange and 2 more | 8 hr |
| Oct 8, 1:31 PM EDT | Flash Flood Warning | RAH | Anson, Chatham, Harnett, Lee, Montgomery, Moore and 3 more | 6 hr |
| Oct 8, 2:04 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 8 hr |
| Oct 8, 2:28 PM EDT | River Flood Warning | RAH | Chatham, Lee | 67 hr |
| Oct 8, 2:32 PM EDT | Flash Flood Warning | RAH | Alamance, Granville, Orange, Person, Vance | 8 hr |
| Oct 8, 2:37 PM EDT | River Flood Warning | RAH | Franklin | 69 hr |
| Oct 8, 3:47 PM EDT | River Flood Warning | RAH | Alamance | 37 hr |
| Oct 8, 3:50 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 8 hr |
| Oct 8, 3:54 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 5 days |
| Oct 8, 5:29 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 8 hr |
| Oct 8, 6:55 PM EDT | Flash Flood Warning | RAH | Durham, Edgecombe, Johnston, Nash, Wake, Wayne and 1 more | 7 hr |
| Oct 8, 7:49 PM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 6 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.